Alert archive / Kentucky / River Flood Warnings in 2012
River Flood Warning 18, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Mar 8, 2012, 7:49 PM CST for Muhlenberg County, Kentucky. It took effect at Mar 10, 2012, 3:44 AM CST. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2012, 7:49 PM CST (01:49 UTC)
- In effect from
- Mar 10, 2012, 3:44 AM CST
- Expired
- Mar 12, 2012, 1:32 PM CDT
- In force
- 57 hr
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
County Muhlenberg County, KY
The river
Written for the forecast point Green River (KY) at Paradise (PRDK2). The gauge peaked at 18.41 ft at Mar 11, 2012, 8:00 AM CDT.
- Action stage
- 378 ft
- Minor stage
- 380 ft
- Moderate stage
- 386 ft
- Major stage
- 400 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
840 WGUS43 KPAH 090149 FLWPAH BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 749 PM CST THU MAR 8 2012 ...THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... GREEN RIVER AT PARADISE .HEAVY RAINFALL OVER THE PAST 24 HOURS HAS CAUSED WATER LEVELS ALONG THE GREEN RIVER TO RISE. THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AT PARADISE SATURDAY EVENING AND IS FORECAST TO FALL BELOW FLOOD STAGE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && KYC177-100549- /O.NEW.KPAH.FL.W.0018.120311T0223Z-120312T1942Z/ /PRDK2.1.ER.120311T0223Z.120312T0000Z.120312T1342Z.NO/ 749 PM CST THU MAR 8 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE GREEN RIVER AT PARADISE. * FROM SATURDAY EVENING TO MONDAY AFTERNOON. * AT 7:15 PM THURSDAY THE STAGE WAS 371.4 FEET. * FLOOD STAGE IS 380.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE TO RISE TO NEAR 381.1 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE TVA FOSSIL PLANT. $$
8 follow-up statements
910 WGUS83 KPAH 091838 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 1238 PM CST FRI MAR 9 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KENTUCKY... GREEN RIVER...AT PARADISE...AFFECTING MUHLENBERG COUNTY. .MINOR FLOODING IS FORECAST ON THE THE GREEN RIVER AT PARADISE. THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING. SEE THE DETAILS BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && KYC177-102238- /O.EXT.KPAH.FL.W.0018.120310T1312Z-120313T1500Z/ /PRDK2.1.ER.120310T1312Z.120311T1800Z.120313T0900Z.NO/ 1238 PM CST FRI MAR 9 2012 THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT PARADISE. * FROM SATURDAY MORNING TO TUESDAY MORNING * AT 12:15 PM FRIDAY THE STAGE WAS 377.1 FEET. * FLOOD STAGE IS 380.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 381.6 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE TVA FOSSIL PLANT. $$
535 WGUS83 KPAH 100230 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 830 PM CST FRI MAR 9 2012 ...THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER IN KENTUCKY...AT PARADISE AFFECTING MUHLENBERG COUNTY. .DUE TO THE RECENT RAIN AND THUNDERSTORM ACTIVITY ALONG THE GREEN RIVER BASIN...MINOR FLOOD CONDITIONS WILL DEVELOP AT PARADISE WITHIN THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && KYC177-110630- /O.EXT.KPAH.FL.W.0018.120310T0944Z-120313T1559Z/ /PRDK2.1.ER.120310T0944Z.120311T1200Z.120313T0959Z.NO/ 830 PM CST FRI MAR 9 2012 THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT PARADISE. * FROM LATE TONIGHT TO TUESDAY MORNING. * AT 8 PM FRIDAY THE STAGE WAS 378.7 FEET. * FLOOD STAGE IS 380.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 381.6 FEET BY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE TVA FOSSIL PLANT. $$
242 WGUS83 KPAH 101722 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 1122 AM CST SAT MAR 10 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KENTUCKY... GREEN RIVER...AT PARADISE...AFFECTING MUHLENBERG COUNTY. .MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST ON THE GREEN RIVER AT PARADISE. THE RIVER CONTINUES TO RISE AND IS FORECAST TO FALL BELOW FLOOD STAGE MONDAY AFTERNOON. SEE THE DETAILS BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && KYC177-112122- /O.EXT.KPAH.FL.W.0018.000000T0000Z-120313T0130Z/ /PRDK2.1.ER.120310T1050Z.120311T1200Z.120312T1930Z.NO/ 1122 AM CST SAT MAR 10 2012 THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT PARADISE. * UNTIL MONDAY EVENING * AT 10:15 AM SATURDAY THE STAGE WAS 380.5 FEET. * FLOOD STAGE IS 380.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 381.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EARLY AFTERNOON. * IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE TVA FOSSIL PLANT. $$
345 WGUS83 KPAH 110253 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 853 PM CST SAT MAR 10 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... GREEN RIVER AT PARADISE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && KYC177-120653- /O.CON.KPAH.FL.W.0018.000000T0000Z-120313T0130Z/ /PRDK2.1.ER.120310T1050Z.120311T1200Z.120312T1930Z.NO/ 853 PM CST SAT MAR 10 2012 THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT PARADISE. * UNTIL MONDAY EVENING * AT 8:15 PM SATURDAY THE STAGE WAS 381.2 FEET. * FLOOD STAGE IS 380.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE TO 381.5 FEET BY SUNDAY MORNING. IT WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. * IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE TVA FOSSIL PLANT. $$
870 WGUS83 KPAH 111938 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 238 PM CDT SUN MAR 11 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KENTUCKY... GREEN RIVER AT PARADISE AFFECTING MUHLENBERG COUNTY. .MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST ON THE GREEN RIVER AT PARADISE. SEE THE DETAILS BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && KYC177-122338- /O.EXT.KPAH.FL.W.0018.000000T0000Z-120313T0600Z/ /PRDK2.1.ER.120310T1050Z.120311T1630Z.120313T0000Z.NO/ 238 PM CDT SUN MAR 11 2012 THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT PARADISE. * UNTIL LATE MONDAY NIGHT * AT 2:15 PM SUNDAY THE STAGE WAS 381.6 FEET. * FLOOD STAGE IS 380.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EVENING. * IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE TVA FOSSIL PLANT. $$
106 WGUS83 KPAH 120221 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 921 PM CDT SUN MAR 11 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... GREEN RIVER AT PARADISE AFFECTING MUHLENBERG COUNTY .HEAVY RAINFALL [TIME FRAME] [LOCATION] HAS CAUSED RIVER LEVELS TO RISE. [ANY OTHER PERTINENT INFORMATION] PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && KYC177-130600- /O.CON.KPAH.FL.W.0018.000000T0000Z-120313T0600Z/ /PRDK2.1.ER.120310T1050Z.120311T1630Z.120313T0000Z.NO/ 921 PM CDT SUN MAR 11 2012 THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT PARADISE. * UNTIL LATE MONDAY NIGHT * AT 8:15 PM SUNDAY THE STAGE WAS 381.4 FEET. * FLOOD STAGE IS 380.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EVENING. * IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE TVA FOSSIL PLANT. $$
665 WGUS83 KPAH 120223 CCA FLSPAH FLOOD STATEMENT ...CORRECTED NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 921 PM CDT SUN MAR 11 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... GREEN RIVER AT PARADISE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && KYC177-130600- /O.COR.KPAH.FL.W.0018.000000T0000Z-120313T0600Z/ /PRDK2.1.ER.120310T1050Z.120311T1630Z.120313T0000Z.NO/ 921 PM CDT SUN MAR 11 2012 THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT PARADISE. * UNTIL LATE MONDAY NIGHT * AT 8:15 PM SUNDAY THE STAGE WAS 381.4 FEET. * FLOOD STAGE IS 380.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EVENING. * IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE TVA FOSSIL PLANT. $$
122 WGUS83 KPAH 121832 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 132 PM CDT MON MAR 12 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN KENTUCKY... GREEN RIVER...AT PARADISE...AFFECTING MUHLENBERG COUNTY. .THE GREEN RIVER HAS FALLEN BELOW FLOOD STAGE AT PARADISE. THE FLOOD WARNING IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && KYC177-121902- /O.CAN.KPAH.FL.W.0018.000000T0000Z-120313T0600Z/ /PRDK2.1.ER.120310T1050Z.120311T1630Z.120312T1712Z.NO/ 132 PM CDT MON MAR 12 2012 THE FLOOD WARNING IS CANCELLED FOR THE GREEN RIVER AT PARADISE. * AT 1:15 PM MONDAY THE STAGE WAS 379.9 FEET. * FLOOD STAGE IS 380.0 FEET. * FELL BELOW FLOOD STAGE AT 12:12 PM MONDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 378.0 FEET BY TOMORROW MORNING. * IMPACT...AT 380.0 FEET...WATER RISES OVER THE SKIMMER WALL AT THE TVA FOSSIL PLANT. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 8, 5:35 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 8, 5:35 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 535 PM CST THU MAR 8 2012 .UPDATE... ISSUED AT 535 PM CST THU MAR 8 2012 UPDATED THE AVIATION SECTION FOR 00Z TAF ISSUANCE. MINOR TWEAKS HAVE BEEN MADE TO THE HOURLY TRENDS IN THE GRIDS. WILL BE MONITORING OVERNIGHT TEMPERATURES CLOSELY FOR THE POTENTIAL FOR TEMPERATURES TO DROP BELOW CURRENT FORECAST LEVELS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 303 PM CST THU MAR 8 2012 CURRENT CONCERNS IN THE NEAR TERM REVOLVE AROUND HOW SOON TO END PRECIPITATION LATE THIS AFTERNOON AND EARLY THIS EVENING. SHORT TERMS MODELS DIFFER ON HOW QUICKLY TO GET RID OF THIS RAIN...THAT IS ALL POST FRONTAL. THE PRECIPITATION SHOULD QUICKLY COME TO AN END LATER TODAY/THIS EVENING AS A NORTHERN STREAM TROUGH...NOW MOVING ACROSS PARTS OF THE UPPER MIDWEST...CONTINUES TO SWING EAST TOWARD THE APPALACHIANS THIS EVENING. AT THE SURFACE...HIGH PRESSURE WILL BE STEADILY BUILDING INTO THE AREA. THE ATMOSPHERE IS EXPECTED TO DRY OUT RATHER QUICKLY...WITH THE RAIN EXITING THE ENTIRE AREA BY MIDNIGHT OR SO...AND SKIES BECOMING CLEAR EVERYWHERE BY 12Z FRIDAY. MUCH COOLER/DRIER AIR WILL CONTINUE TO FILTER INTO THE AREA BEHIND THE FRONT THAT WENT THROUGH EARLIER TODAY. NORTHWEST FLOW WILL TAKE OVER BY LATER TONIGHT AND INTO FRIDAY...BUT THE COLDEST AIR WILL STAY CONFINED TO THE GREAT LAKES REGION. IT WILL BE A CHILLY MORNING ON FRIDAY AS LOWS DIP INTO THE LOWER 30S IN MANY PLACES. HIGHS ON FRIDAY WILL GENERALLY BE IN THE 50S. THIS TIME OF THE YEAR...YOU HAVE TO TAKE INTO ACCOUNT THE SUN ANGLE AND ITS AFFECTS ON OUR TEMPERATURES. FULL SUNSHINE ON FRIDAY WILL DEFINITELY HELP BOOST TEMPERATURES. IN ADDITION...THROUGHOUT THE DAY ON FRIDAY AND ESPECIALLY AS WE HEAD INTO FRIDAY NIGHT...UPPER LEVEL HEIGHTS WILL BE ON THE RISE AS AN UPPER LEVEL RIDGES SLOWLY BUILD OVER THE AREA. HOWEVER...AS THE SFC HIGH SETTLES OVER THE OHIO VALLEY FRIDAY NIGHT/SATURDAY MORNING...IT WILL BE A COLD START TO SATURDAY. SOME OF THE GUIDANCE NUMBERS ARE ADVERTISING LOWS IN THE MID 20S IN SOME PLACES. THIS ESPECIALLY TRUE OVER PARTS OF SOUTHERN IL/SOUTHWEST IN AND NORTHERN KY AS SOME PRETTY DRY AIR IS ASSOCIATED WITH THE SFC HIGH CENTER THAT MIGRATES ACROSS THE UPPER MIDWEST AND INTO THE OHIO VALLEY. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 303 PM CST THU MAR 8 2012 HIGH PRESSURE TO REMAIN IN CONTROL SAT AND SAT NIGHT...AS MODELS HAVE ALL SEEMED TO COME AROUND TO A SLOWER PROGRESSION OF THE UPPER LOW SFC TROF COMING NE OUT OF THE SOUTHERN PLAINS. WILL DELAY ONSET OF SHOWERS WITH THIS SYSTEM UNTIL SUNDAY /WEST/ AND LATER SUN AFTN /EAST/. NEGATIVELY TILTED TROF SHOULD SWING NE INTO THE FORECAST AREA SUNDAY NIGHT...PRODUCING WIDESPREAD SHOWER AND POSSIBLY SOME STRONG THUNDERSTORMS. THE MAIN FACTOR AGAINST STRONG STORM DEVELOPMENT MAY END UP BEING A LACK OF INSTABILITY DUE TO ALL OF THE WIDESPREAD SHOWERS AND CLOUDS AHEAD OF THE MAIN MID/LOWER LVL TRIGGERS. WILL TRY TO DRY THINGS OUT A BIT FROM WEST TO EAST MONDAY...BUT THERE WILL BE NO REAL COLD FRONTAL PASSAGE WITH THIS SFC TROF...AND WE ARE LEFT IN A BROAD SW FLOW AT THE SFC AND ALOFT. NO REAL TRIGGERS TO KEY ON...BUT AFTERNOONS WILL BECOME QUITE UNSTABLE EARLY/MID WEEK AS HIGH TEMPS JUMP QUICKLY INTO THE MID 70S AND DEW POINTS RISE INTO THE MID AND UPPER 50S. CANNOT RULE OUT POP UP ISOLATED TO SCT CONVECTION WITH THIS TYPE OF REGIME...ESP DURING HEAT OF DAY...BUT SHOULD NOT BE ANYTHING WIDESPREAD OR ORGANIZED. JUST WELL ABOVE NORMAL TEMPS LOOK TO BE THE MAIN STORY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY AFTERNOON) ISSUED AT 535 PM CST THU MAR 8 2012 THE RAIN HAS ENDED...LEAVING MID-LEVEL CEILINGS BEHIND AT ALL SITES. SOME GUSTS IN THE TEENS WILL BE POSSIBLE FOR A FEW HOURS THIS EVENING...THEN THE PRESSURE GRADIENT RELAXES QUITE A BIT FOR THE OVERNIGHT HOURS. CEILINGS WILL LIFT EVEN MORE THROUGH THE EVENING...AND EVENTUALLY CLEAR OUT OVERNIGHT. WITH A LOT OF WATER LYING AROUND THE AREA...AM CONCERNED WITH THE POTENTIAL FOR FOG DEVELOPMENT AT ALL SITES TOWARD MORNING...IF WINDS SLACK OFF UNDER 5KTS. INTRODUCED 6SM BR AT ALL SITES JUST TO HINT AT THE POSSIBILITY...AND WILL MONITOR THE SITUATION CLOSELY THIS EVENING. HOPEFULLY THERE WILL BE MORE CLARITY IN THE 06Z TAFS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE.......KES SHORT TERM...CW LONG TERM....MEFFERT AVIATION.....DRS
Hazardous weather outlook, Mar 8, 3:57 PM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 357 PM CST THU MAR 8 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 357 PM CST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAINFALL WITH A FEW RUMBLES OF THUNDER...FROM FAR SOUTHEAST MISSOURI EASTWARD THROUGH SOUTHERN KENTUCKY THIS AFTERNOON WILL END QUICKLY FROM NORTH TO SOUTH EARLY TONIGHT. THE RAINS MAY MIX WITH A LITTLE SLEET IN ILLINOIS AND SOUTHWEST INDIANA...BUT NO TRAVEL IMPACTS ARE EXPECTED. TEMPERATURES WILL FLIRT WITH THE FREEZING MARK TONIGHT IN MANY LOCATIONS OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HARD FREEZE WITH SEVERAL HOURS OF FREEZING TEMPERATURES AND LOWS IN THE MID 20S WILL BE POSSIBLE FRIDAY NIGHT...MAINLY ALONG AND NORTH OF ROUTE 13 IN SOUTHERN ILLINOIS AND OVER SOUTHWEST INDIANA. ALMOST ALL AREAS WILL SEE AT LEAST A LIGHT FREEZE. ISOLATED TO SCATTERED THUNDERSTORMS...ALONG WITH THE POSSIBILITY OF WIDESPREAD HEAVY RAINFALL WILL RE-ENTER THE FORECAST AREA...MAINLY SUNDAY AFTERNOON AND OVERNIGHT SUNDAY NIGHT. SOME SEVERE STORMS CANNOT BE RULED OUT IN THAT TIME FRAME. THEREAFTER...SMALL CHANCES FOR THUNDERSTORMS WILL BE IN THE FORECAST MUCH OF THE REST OF THE FORECAST PERIOD. THOUGH STORM COVERAGE IS NOT EXPECT TED TO BE VERY HIGH...IT WILL BE QUITE WARM AND UNSTABLE DURING THE HEAT OF THE DAY TUESDAY AND WEDNESDAY. THEREFORE...ISOLATED SEVERE STORMS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 8, 7:36 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
736 PM CST THU MAR 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD MURRAY 36.61N 88.32W
03/08/2012 CALLOWAY KY DEPT OF HIGHWAYS
US 641 SOUTH AT 2 TO 3 MILE MARKER NEAR PHILLIPS RD HAS
WATER OVER THE ROAD. AS DOES KY HWY 299 FROM 0 TO 1 MILE
MARKER, AND KY HWY 783 AT MM 5 TO 7, AND KY HWY 1550 AT
MM 4 TO 5 NEAR DORAN ROAD AND KY HWY 893 AT MM 15 TO 17
IN CALLOWAY COUNTY.
&&
JAYSONWLocal storm report, Mar 8, 7:47 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
747 PM CST THU MAR 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HEAVY RAIN BENTON 36.85N 88.36W
03/08/2012 M2.00 INCH MARSHALL KY TRAINED SPOTTER
2.00 INCHES OF RAINFALL SINCE BEGINNING EARLY THIS
MORNING.
0131 PM HEAVY RAIN MURRAY 36.61N 88.32W
03/08/2012 M3.00 INCH CALLOWAY KY CO-OP OBSERVER
3.00 INCHES OF RAINFALL TOTAL SINCE EARLY THIS MORNING.
0500 PM FLASH FLOOD FULTON 36.51N 88.88W
03/08/2012 FULTON KY DEPT OF HIGHWAYS
KY HWY 1128 AT MM 5 TO 6 HAS WATER OVER THE ROAD. KY HWY
94 AT MM 7 TO 11 IS CLOSED. KY HWY 94 AT MM 24 TO 26 AT
WILLINGHAM BOTTOMS BETWEEN KY HWY 239 AND CAYCE AND US 51
HAS WATER OVER THE ROAD.
0500 PM FLASH FLOOD CLINTON 36.67N 88.99W
03/08/2012 HICKMAN KY DEPT OF HIGHWAYS
KY HWY 58 AT MM 6 TO 8 HAS WATER OVER THE ROAD AS WELL AS
KY HWY 307 AT MM 13 TO 15.
0500 PM FLASH FLOOD BENTON 36.85N 88.36W
03/08/2012 MARSHALL KY DEPT OF HIGHWAYS
KY HWY 1462 FROM MM 0 TO 1 IS CLOSED.
0500 PM FLASH FLOOD ARLINGTON 36.79N 89.01W
03/08/2012 CARLISLE KY DEPT OF HIGHWAYS
KY HWY 1820 AT MM 1 TO 3 HAS WATER OVER THE ROAD AS DOES
KY HWY 1628 AT MM 3 TO 4.
0653 PM FLASH FLOOD HOPKINSVILLE 36.85N 87.49W
03/08/2012 CHRISTIAN KY TRAINED SPOTTER
WATER OVER THE ROADWAYS NORTH OF HOPKINSVILLE
0653 PM HEAVY RAIN GRACEY 36.88N 87.66W
03/08/2012 M3.83 INCH CHRISTIAN KY TRAINED SPOTTER
TOTAL RAINFALL WAS 3.83 INCHES.
0730 PM FLASH FLOOD MURRAY 36.61N 88.32W
03/08/2012 CALLOWAY KY DEPT OF HIGHWAYS
US 641 SOUTH AT 2 TO 3 MILE MARKER NEAR PHILLIPS RD HAS
WATER OVER THE ROAD. AS DOES KY HWY 299 FROM 0 TO 1 MILE
MARKER, AND KY HWY 783 AT MM 5 TO 7, AND KY HWY 1550 AT
MM 4 TO 5 NEAR DORAN ROAD AND KY HWY 893 AT MM 15 TO 17
IN CALLOWAY COUNTY.
&&
JAYSONWNearby
River Flood Warnings in Kentucky, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.